Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 6, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 12, 2019, 9:16 PM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It took effect at Apr 13, 2019, 11:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2019, 9:16 PM CDT (02:16 UTC)
- In effect from
- Apr 13, 2019, 11:00 AM CDT
- Expired
- Apr 13, 2019, 6:29 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 168 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
317 WWUS74 KBRO 130216 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 916 PM CDT Fri Apr 12 2019 ...Strong Winds expected across the Western Ranchlands and the Upper Rio Grande Valley Saturday... .A developing low pressure system over West Texas tonight, intensifies Saturday as it tracks across the Southern Plains. A strong pressure gradient is expected to set up across the Western Ranchlands behind a dry cold front associated with the intense low pressure area. TXZ248-249-252-131200- /O.NEW.KBRO.WI.Y.0006.190413T1600Z-190414T0000Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 916 PM CDT Fri Apr 12 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect from 11 AM to 7 PM CDT Saturday. * TIMING...11 AM to 7 PM. * WINDS...25 to 35 mph with gusts up to 45 mph possible. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles. Unsecured light weight objects easily blown by strong winds. Potential for sporadic power outages or power surges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ GB
5 follow-up statements
866 WWUS74 KBRO 130226 CCA NPWBRO URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Brownsville TX 926 PM CDT Fri Apr 12 2019 Corrected for addition of potential hazardous conditions on Falcon Lake ...Strong Winds expected across the Western Ranchlands and the Upper Rio Grande Valley Saturday... .A developing low pressure system over West Texas tonight, intensifies Saturday as it tracks across the Southern Plains. A strong pressure gradient is expected to set up across the Western Ranchlands behind a dry cold front associated with the intense low pressure area. Higher then normal winds across Falcon Lake are likely to produce rough waters. TXZ248-249-252-131200- /O.COR.KBRO.WI.Y.0006.190413T1600Z-190414T0000Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 926 PM CDT Fri Apr 12 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect from 11 AM to 7 PM CDT Saturday. * TIMING...11 AM to 7 PM. * WINDS...25 to 35 mph with gusts up to 45 mph possible. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles. Boaters on Falcon Lake may experience rough waters. Unsecured light weight objects may be easily blown by strong winds. Potential for sporadic power outages or power surges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ GB
671 WWUS74 KBRO 130934 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 434 AM CDT Sat Apr 13 2019 ...Strong northwest winds will develop across western portions of deep south Texas today... .Surface low pressure across west Texas this morning will move eastward today. A strong pressure gradient will develop across southwest Texas behind a weak cold front moving through deep south Texas later this morning. Higher then normal winds across Falcon Lake will produce rough waters. TXZ248-249-252-131745- /O.EXT.KBRO.WI.Y.0006.190413T1600Z-190414T0300Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 434 AM CDT Sat Apr 13 2019 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING... * TIMING...11 AM to 10 PM. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles. Unsecured light weight objects easily blown by strong winds. Potential for sporadic power outages or power surges. Boaters on Falcon Lake will experience rough waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Castillo
932 WWUS74 KBRO 131526 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1026 AM CDT Sat Apr 13 2019 ...Strong northwest winds will develop across western portions of deep south Texas today... .Surface low pressure across west Texas this morning will move eastward today. A strong pressure gradient will develop across southwest Texas behind a cold front moving through deep south Texas later this morning. Higher then normal winds across Falcon Lake will produce rough waters. TXZ248-249-252-140000- /O.CON.KBRO.WI.Y.0006.190413T1600Z-190414T0300Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 1026 AM CDT Sat Apr 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...11 AM to 10 PM. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles. Unsecured light weight objects easily blown by strong winds. Potential for sporadic power outages or power surges. Boaters on Falcon Lake will experience rough waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Frye
422 WWUS74 KBRO 131953 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 253 PM CDT Sat Apr 13 2019 ...Strong northwest winds will develop across western portions of deep south Texas through this evening... .Surface low pressure across central Texas this afternoon will move eastward through the evening. A strong pressure gradient will develop across southwest Texas behind a cold front moving through the region. Higher than normal winds across Falcon Lake will produce rough waters. TXZ248-249-252-140300- /O.CON.KBRO.WI.Y.0006.000000T0000Z-190414T0300Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 253 PM CDT Sat Apr 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Through 10 PM. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles. Unsecured light weight objects easily blown by strong winds. Potential for sporadic power outages or power surges. Boaters on Falcon Lake will experience rough waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Frye
618 WWUS74 KBRO 132329 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 629 PM CDT Sat Apr 13 2019 ...Strongest winds diminishing... .Brisk northwest winds have diminished slightly over the western ranchlands and Upper Rio Grande Valley. Even though winds may remain gusty and possibly increase overnight winds are not expected to strong enough to warrant a continuation of the wind advisory. TXZ248-249-252-140030- /O.CAN.KBRO.WI.Y.0006.000000T0000Z-190414T0300Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 629 PM CDT Sat Apr 13 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Brownsville has cancelled the Wind Advisory. Northwest winds 15 to 25 mph with gusts as high as 35 mph possible overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 12, 6:54 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 12, 6:54 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
654 PM CDT Fri Apr 12 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Current visible satellite shows increasing low cloud
cover along and east of HWY 281, with surface observations
reporting borderline IFR/MVFR conditions. Expect CIGs to continue
to lower, possibly dropping below 1000ft (IFR) at HRL and BRO
this evening. Some dense sea fog has formed along the coast early
this evening and may push inland some through the night. At this
time, not expecting this to affect surface visibilities at the
local TAF sites, but confidence is low. A cold front will sweep
through the area west to east by mid day tomorrow. Winds will turn
from easterly tonight, to southerly overnight, to
north/northwesterly between 16-20z Saturday, pushing through MFE
first. Conditions will quickly become VFR once the FROPA occurs.
&&
.PREV DISCUSSION... /issued 328 PM CDT Fri Apr 12 2019/
SHORT TERM (Tonight through Saturday Night): After a foggy/overcast
start, clouds are gradually decreasing across the lower valley this
afternoon. At the surface, a subtle weak stationary frontal boundary
was located along our northern four counties. This front is expected
to lift northward as a warm front as our next weather system begins
to take shape.
A surface low will develop across south Texas later tonight and
Saturday as a very robust negatively tilted upper level trough moves
from west Texas toward the Red River Valley by Saturday night. This
will allow a relatively dry cold front to move through the region
(not much moisture to work with). Although not as active as our
counterparts up into the ArkLaTex region, we will still have some
challenges to face.
More fog will be possible out ahead of the frontal boundary,
especially as winds drop prior to the passage of the front. Inland
it appears dry surface conditions will be in place so kept much of
the patchy fog activity along and east of the I69C corridor. Just
prior to the frontal passage there appears to be a dryline out ahead
of the front. This feature should take care of the low level clouds
and shift winds southwesterly as it mixes eastward. This is a great
setup for a heat spike across the region. With hot and dry
conditions, expect fire weather to become an increasing concern west
of Hwy 281 (see fire weather section below).
Finally, as the front continues east, expect a cooler than average
night across much of Deep South Texas Saturday as clear skies,
lighter winds, and dry conditions will help increase the diurnal
temperatures spread.
LONG TERM (Sunday through Friday): The 500 mb trough that brought
the cold front through the region on Sat will be exiting the
region on Sun allowing for 500 mb ridging to rebuild over the RGV.
This combined with very limited humidity values will allow for a
quick warm up of temps throughout the first half of next week.
Another strong and deep 500 mb trough axis will then dig into the
South Central Plains States late Tues through Wed. This will
likely push a weaker cold front through the RGV Wed Night into
Thurs morning. CAA will push into the RGV throughout Thurs and Fri
likely dropping down temps close to or below climo for late April.
Overall moisture levels throughout the longer range forecast
period appear very limited over the region. So only expect some
slgt chc pops around midweek next week with the next trough axis
and associated cold front.
The ECMWF and GFS models are in a little better agreement for
temps and pops through the Day 7/8 period. So overall forecast
confidence is a bit higher today.
MARINE (Tonight through Saturday Night): Buoy 42020 has been
indicating moderate southerly winds today with a bit higher swell
given the southerly fetch from the Bay of Campeche. Seas have been
as high as 6 feet this morning, however, have dropped below 5 feet
as we progressed through the day. As a cold front nears, southerly
flow will continue to strengthen. Cautionary wording is expected
Saturday morning with SCA thresholds being met behind the front by
early Sunday morning, especially across the offshore waters.
Sunday through Wednesday Night: A pretty strong PGF in the wake of
the Sat fropa will likely linger into Sun producing some SCA
conditions mainly for the lower TX Gulf waters. The PGF will then
weaken over the lower TX Bay and Gulf waters on Mon as the 500 mb
ridging moves over the region. This break looks to be pretty short
lived as the next 500 mb trough will spin up a pretty strong
surface low pressure system over the South Central Plains States
from late Mon through Wed Night which could result in some
SCEC/marginal SCA conditions around midweek.
FIRE WEATHER...RFW will go into effect Saturday afternoon. Winds
will shift to a dry southwesterly flow at the surface. As
temperatures increase and dew points decrease, RH values will drop
below 20 percent, in some cases as low as 8-12 percent. As a cold
front moves through, 20 ft northwest winds will increase to around
21-24 knots along and west of Hwy 281. Any fires that develop will
easily spread given the perfect conditions and quickly drying fuels.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 1 PM to 7 PM CDT Saturday for TXZ248-249-
252.
GM...Dense Fog Advisory until 10 AM CDT Saturday for GMZ130-132-135-
150-155.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Graphicast/Aviation...67
Short Term...55
Long Term...60Hazardous weather outlook, Apr 12, 4:38 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 438 PM CDT Fri Apr 12 2019 TXZ248>257-351-353-132145- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 438 PM CDT Fri Apr 12 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach today. Patchy dense fog may develop over portions of Deep South Texas including the Rio Grande Valley late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A fire weather watch is in effect for Zapata...Jim Hogg and Starr counties Saturday afternoon as elevated fire weather conditions develop across the western portions of deep south Texas in the wake of a weak cold front. A wind advisory may also be necessary for Zapata...Jim Hogg and Starr counties as winds may exceed 30 mph behind a cold front Saturday afternoon. An elevated risk of rip currents is possible at the local beaches Saturday and Sunday as well as Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-132145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 438 PM CDT Fri Apr 12 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Areas of dense sea fog may develop over portions of the Laguna Madre and the near shore Gulf coastal waters tonight. Visibilities may fall to one mile or less. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Areas of dense sea fog may be occurring portions of the Laguna Madre and the near shore Gulf coastal waters Saturday morning. Visibilities may be one mile or less until a cold front moves offshore later Saturday. Small craft advisories will likely be needed for the offshore waters of the lower Texas coast Sunday. Small craft advisories may be needed for the offshore waters of the lower Texas coast Tuesday night through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:55 AM CDT | Small Craft Advisory | BRO | 33 hr | |
| Apr 13, 3:55 AM CDT | Small Craft Advisory for Winds | BRO | 33 hr | |
| Apr 13, 11:43 AM CDT | Special Weather Statement | BRO | Brooks, Jim Hogg, Starr, Zapata | 92 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.